Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A Reduction Theorem on Purely Singular Splittings of Cyclic Groups

Andrew J. Woldar
Proceedings of the American Mathematical Society
Vol. 123, No. 10 (Oct., 1995), pp. 2955-2959
DOI: 10.2307/2160647
Stable URL: http://www.jstor.org/stable/2160647
Page Count: 5
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Reduction Theorem on Purely Singular Splittings of Cyclic Groups
Preview not available

Abstract

A set M of nonzero integers is said to split a finite abelian group G if there is a subset S of G for which $M \cdot S = G \backslash\{0 \}$. If, moreover, each prime divisor of |G| divides an element of M, we call the splitting purely singular. It is conjectured that the only finite abelian groups which can be split by $\{1, \ldots, k \}$ in a purely singular manner are the cyclic groups of order 1, k + 1 and 2k + 1. We show that a proof of this conjecture can be reduced to a verification of the case $\operatorname{gcd}(|G|, 6) = 1$.

Page Thumbnails

  • Thumbnail: Page 
2955
    2955
  • Thumbnail: Page 
2956
    2956
  • Thumbnail: Page 
2957
    2957
  • Thumbnail: Page 
2958
    2958
  • Thumbnail: Page 
2959
    2959